Alert archive / Idaho / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Boise, ID

August 20, 2011

NWS Boise, ID issued this red flag warning at Aug 20, 2011, 2:35 AM MDT. It took effect at Aug 20, 2011, 3:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2011, 2:35 AM MDT (08:35 UTC)
In effect from
Aug 20, 2011, 3:00 PM MDT
Expired
Aug 20, 2011, 9:35 PM MDT
In force
7 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS85 KBOI 200835
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
235 AM MDT SAT AUG 20 2011

.MOISTURE AND AN UPPER LEVEL TROUGH WILL LIFT NORTH ACROSS THE
NEVADA BORDER THROUGH THE BLM LANDS TODAY AND PIVOT TO ACROSS SW
IDAHO TONIGHT. A SURFACE LOW WILL LIFT THROUGH SHOSHONE BLM AND
EASTERN OWYHEE MOUNTAINS FOCUSING SCATTERED THUNDERSTORMS. AN UPPER
LEVEL JET WILL FOLLOW ACROSS CENTRAL IDAHO MOUNTAINS TO KEEP
STORMS GOING THROUGH MIDNIGHT ACROSS SHOSHONE BLM. THEREFORE THE
WATCH HAS BEEN UPGRADED TO A WARNING.

IDZ418-201645-
/O.UPG.KBOI.FW.A.0003.110820T2100Z-110821T0600Z/
/O.NEW.KBOI.FW.W.0006.110820T2100Z-110821T0600Z/
WESTERN TWIN FALLS BLM-
235 AM MDT SAT AUG 20 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...
WHICH IS FIRE WEATHER ZONE 418...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* THUNDERSTORMS...WILL FORM IN THE EARLY AFTERNOON AND COVERAGE
  WILL INCREASE TO SCATTERED BY THE LATE AFTERNOON AND LAST
  THROUGH MIDNIGHT OVER THE SHOSHONE BLM. 

* OUTFLOW WINDS...WILL BE ERRATIC IN DIRECTION WITH 50 MPH GUSTS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
2 follow-up statements
734 
WWUS85 KBOI 202021
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
221 PM MDT SAT AUG 20 2011

.CONVECTION IS EXPECTED TO CONTINUE TO DEVELOP THROUGH MIDNIGHT AS 
AN UPPER JET MOVES OVER MID LEVEL MOISTURE ACROSS THE WARNING
AREA. LITTLE IN THE WAY OF MOISTURE IS EXPECTED WITH ANY OF THESE
STORMS BUT GUSTY AND ERRATIC WINDS ARE POSSIBLE.

IDZ418-210600-
/O.CON.KBOI.FW.W.0006.110820T2100Z-110821T0600Z/
WESTERN TWIN FALLS BLM-
221 PM MDT SAT AUG 20 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LIGHTNING FOR WESTERN TWIN FALLS BLM... WHICH IS FIRE WEATHER
ZONE 418...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* THUNDERSTORMS...WILL FORM IN THE EARLY AFTERNOON AND COVERAGE 
  WILL INCREASE TO SCATTERED BY THE LATE AFTERNOON AND LAST 
  THROUGH MIDNIGHT OVER THE SHOSHONE BLM. 

* OUTFLOW WINDS...WILL BE ERRATIC IN DIRECTION WITH 50 MPH GUSTS 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
740 
WWUS85 KBOI 210335
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
935 PM MDT SAT AUG 20 2011


IDZ418-210445-
/O.CAN.KBOI.FW.W.0006.000000T0000Z-110821T0600Z/
WESTERN TWIN FALLS BLM-
935 PM MDT SAT AUG 20 2011

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN TWIN
FALLS BLM...WHICH IS FIRE WEATHER ZONE 418...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING FOR THE WESTERN TWIN FALLS BLM...AS THUNDERSTORM ACTIVITY
HAS ENDED.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 19, 8:36 PM MDT, 5 hours 59 minutes earlier.

Area forecast discussion, Aug 19, 8:36 PM MDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
836 PM MDT FRI AUG 19 2011

.DISCUSSION...NO WEATHER IN OUR CWA THIS EVENING. HOWEVER...A
SHORT WAVE TROUGH IS MOVING NORTHEAST ACROSS N CA AT THIS TIME...
AND IT IS HELPING INITIATE AND SUSTAIN CONVECTION BOTH IN NRN CA AND
NRN NV. WE DO NOT BELIEVE THERE IS SUFFICIENT MOISTURE FOR STORMS
IN SW IDAHO OR SE OREGON TONIGHT...EVEN WITH THIS APPROACHING
SYSTEM. THEREFORE WE ARE GOING TO REFRAIN FROM ALTERING THE
FORECAST AT THIS TIME. LATEST GUIDANCE IS IN AGREEMENT WITH THE
FIRE WEATHER WATCH FOR SAT AFTERNOON AND EVENING.

&&

.AVIATION...VFR UNDER MOSTLY CLEAR SKIES THROUGH 18Z. AFTER
18Z...ISOLATED HIGH-BASED THUNDERSTORMS ACROSS SW IDAHO...MAINLY
NEAR AND SOUTH OF THE SNAKE RIVER. GUSTY AND ERRATIC OUTFLOW WINDS
WILL BE THE MAIN CONCERN WITH THESE STORMS. ELSEWHERE...LIGHT
SURFACE WINDS WITH LIGHT SOUTHWESTERLY WINDS ALOFT.

&&

.PREV DISCUSSION...
SHORT TERM...500 MB FLOW WILL BACK FROM SWLY TO SLY IN OUR CWA
THROUGH SUNDAY AS LOW/TROUGH MOVES DOWN THE COAST.  FLOW WILL BE
ABLE TO TAP SOME MID/HIGH LEVEL MONSOON MOISTURE FROM AZ AND BRING
A SLIGHT CHANCE OF THUNDERSTORMS TO IDAHO ZONES BEGINNING LATE
SATURDAY. AT 700 MB THE FLOW WILL BACK TO SELY ALLOWING MID-LEVEL
MOISTURE TO GET INTO THE OWYHEE MOUNTAINS AND ALL THE WAY TO STEENS
MOUNTAIN.  NAM IN PARTICULAR DEVELOPS LIGHT PCPN IN TWIN FALLS
COUNTY AND OWYHEE COUNTY SATURDAY EVENING...THEN MOVES THE PCPN INTO
THE BOISE MOUNTAINS SUNDAY MORNING AND DEVELOPS A CHANCE OF
THUNDERSTORMS THERE SUNDAY AFTERNOON.  MEANWHILE...UNDER THE
SOUTHERLY UPPER FLOW...MAX TEMPS WILL RISE ABOUT 4 DEGREES SATURDAY
IN ALL AREAS AND ANOTHER 2-3 DEGREES SUNDAY.  MIN TEMPS WILL BE A
DEGREES OR TWO WARMER TONIGHT...THEN ANOTHER 3 TO 5 DEGREES WARMER
SATURDAY NIGHT WITH CONVECTIVE DEBRIS CLOUDS AROUND.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...ABOVE NORMAL TEMPERATURES
AND MOSTLY DRY CONDITIONS EXPECTED THROUGH AT LEAST TUESDAY.
FORECAST AREA REMAINS BETWEEN AN UPPER RIDGE TO OUR EAST AND A WEAK
UPPER TROUGH TO OUR WEST. THOUGH MOISTURE LOOKS TO BE LIMITED...
THERE COULD BE ENOUGH MOISTURE AND INSTABILITY SUNDAY NIGHT AND
MONDAY AFTERNOON FOR DRY THUNDERSTORMS OVER EASTERN OREGON MOUNTAINS
INTO THE IDAHO FORESTS. TUESDAY THROUGH FRIDAY COULD SEE MORE ACTIVE
WEATHER AS MOISTURE FROM TROPICAL STORM GREG IS TRANSPORTED NORTH
INTO THE REGION WITH THE UPPER LEVEL TROUGH OFF THE COAST OF CA.
LATEST MODEL GUIDANCE IS ABOUT A DAY SLOWER WITH THIS MOISTURE
/THURSDAY AUG 25 RATHER THAN WEDNESDAY AUG 24/ THAN PREVIOUS RUNS.
TIMING OF THIS MOISTURE WILL PLAY A LARGE ROLE IN CHANCES FOR
THUNDERSTORMS AND TEMPERATURES LATER IN THE WEEK. HEIGHTS AND
THICKNESS SUGGEST TEMPERATURES AROUND 100 DEGREES IN THE VALLEY
WEDNESDAY AND THURSDAY BUT CLOUD COVER FROM CONVECTION COULD KEEP
TEMPERATURES SLIGHTLY COOLER. TOO MUCH UNCERTAINTY IN THE MODELS
PRECIPITATION FORECAST AT THIS TIME...SO CONTINUED SLIGHT CHANCE
POPS WEDNESDAY AND THURSDAY. TEMPERATURES REMAIN AT LEAST 5 TO 10
DEGREES ABOVE NORMAL THROUGH FRIDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING IDZ418.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...SP
AVIATION.....MT
PREV SHORT TERM...LC
PREV LONG TERM....JDS/WH
Hazardous weather outlook, Aug 19, 3:56 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
356 AM MDT FRI AUG 19 2011

IDZ011>016-028>030-033-ORZ061>064-201000-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
356 AM MDT FRI AUG 19 2011 /256 AM PDT FRI AUG 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.